Alert archive / Montana / Heat Advisories in 2021
Heat Advisory 1, NWS Great Falls, MT
NWS Great Falls, MT issued this heat advisory at Jun 3, 2021, 2:44 AM MDT. It took effect at Jun 3, 2021, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2021, 2:44 AM MDT (08:44 UTC)
- In effect from
- Jun 3, 2021, 12:00 PM MDT
- Expired
- Jun 3, 2021, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
715 WWUS75 KTFX 030844 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 244 AM MDT Thu Jun 3 2021 MTZ011>014-044>047-049>054-032045- /O.NEW.KTFX.HT.Y.0001.210603T1800Z-210604T0300Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus- Jefferson-Broadwater-Meagher- Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, Martinsdale, Deep Creek Pass, and White Sulphur Springs 244 AM MDT Thu Jun 3 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...Heat index values up to 97 expected. * WHERE...Portions of central, north central, southwest and west central Montana. * WHEN...From noon today to 9 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
2 follow-up statements
298 WWUS75 KTFX 031944 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 144 PM MDT Thu Jun 3 2021 MTZ011>014-044>047-049>054-040300- /O.CON.KTFX.HT.Y.0001.000000T0000Z-210604T0300Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus- Jefferson-Broadwater-Meagher- Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, Martinsdale, Deep Creek Pass, and White Sulphur Springs 144 PM MDT Thu Jun 3 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Heat index values up to 97 expected. * WHERE...Portions of central, north central, southwest and west central Montana. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
000 WWUS75 KTFX 040233 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 833 PM MDT Thu Jun 3 2021 MTZ011>014-044>047-049>054-040345- /O.EXP.KTFX.HT.Y.0001.000000T0000Z-210604T0300Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus- Jefferson-Broadwater-Meagher- Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, Martinsdale, Deep Creek Pass, and White Sulphur Springs 833 PM MDT Thu Jun 3 2021 ...HEAT ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Temperatures have cooled off across southwest and north central Montana. As a result, the Heat Advisory will be allowed to expire at 9 PM MDT as scheduled. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this heat advisory went out at Jun 2, 11:29 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 2, 11:29 PM MDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1129 PM MDT Wed Jun 2 2021 ...Aviation Section Update... .SYNOPSIS... Very warm and dry conditions prevail through the end of the work week, with some locations seeing record high temperatures. A few thunderstorms will be possible over the southwest late Thursday afternoon and evening, with a better chance expected on Friday for Central and Southwest Montana. && .UPDATE... Not many meaningful changes to the existing forecast with this update. Will have to keep an eye on an area of thunderstorms that develops over Central Idaho tomorrow, as they may move into our area tomorrow evening. Ludwig && .AVIATION... 1129 AM MDT Wed Jun 2 2021 (03/06Z TAF period) VFR conditions continue across our airfields. With today's highs in the 90s, light aircraft can expect some bump in association with thermals, while density altitude considerations impact aviation operations. - Fogleman Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .HYDROLOGY... Above average temperatures this week will cause increased snowmelt and subsequent runoff into area creeks, streams, and rivers. Current river forecasts from the Missouri Basin River Forecast Center (MBRFC) have all rivers remaining below flood stage. Flooding is not currently forecast, but waterways will be running faster and colder given the increased snowmelt. Always wear a life vest when recreating around rivers and lakes. && .CLIMATE... Here is a list of forecast high temperatures (record high temperature values) for Wednesday/Thursday across North Central, Central, and Southwest Montana: Cut Bank - 87(85)/90(88); Havre - 90(91)/96(98); Great Falls - 88(89)/93(93); Lewistown - 84(89)/91(89); Helena - 91(91)/95(92); Bozeman - 86(87)/92(89); and Dillon - 85(86)/89(85). While warm for the first week of June (most locations see their first 90+ degree day sometime between mid-June and the first week of July), the upcoming heat won't be the earliest on record first 90 degree for any climate location across the region. && .PREV DISCUSSION... /ISSUED 435 PM MDT Wed Jun 2 2021/ Remainder of this afternoon through Friday... A ridge of high pressure will continue to build into the region over the next day or so for mostly clear skies, light winds, and near record high temperatures. Current readings are mostly in the 70s and 80s, with some areas along the Hi-line approaching 90 degrees. The warmest temperatures are expected on Thursday, with afternoon highs reaching the low to mid 90s for many plains/valley locations. The level of heat expected remains slightly below heat advisory criteria, but the first heat wave of the season warrants acclimation, with reminders to practice sun and heat safety. Furthermore, river and stream flows are expected to increase due to increased rates of snowmelt runoff. By Thursday evening, the upper level ridge begins to weaken and is displaced eastward by a southwesterly flow aloft associated with a deepening trough over the Pacific Northwest. A series of shortwaves are then expected to pass through the Northern Rockies, which will increase shower/thunderstorm chances through Friday night. Isolated activity initially creeps into the southwest by Thursday evening, before moving northeastward toward Central /North-central MT overnight Thursday into early Friday. A stronger shortwave and a Pacific cold front approaches the region later on Friday and brings a better coverage of showers and thunderstorms ahead of it. The combination of shortwave/frontal forcing, divergence aloft, and sufficient CAPE (~ 500 - 1500 j/kg) may allow some of these storms to become strong to severe. Isolated severe wind gusts will likely be the most pronounced thunderstorm threat as elevated storms potentially produce accelerating downdrafts into a dry boundary layer (inverted-V type environment). Ensemble guidance continues to reveal some uncertainty in how far north and west thunderstorm initiation will occur, but most activity is still expected south and east of a Helena to Havre line. Precipitation amounts look to be rather light with this system, generally ranging from trace amounts to two tenths of an inch. There are some concerns for dry thunderstorms but the on going green up will likely keep the fire risk low. Westerly winds will also increase on Friday, mostly for locations along the Rocky Mountain Front and adjoining plains. Friday night through next Wednesday...A westerly flow aloft then strengthens and persists through the weekend, resulting in cooler temperatures and increased westerly surface winds. H700 winds may reach 50 kts along the Rocky Mountain Front and portions of North- central MT late Friday night into Saturday, so high wind highlights may be considered for these areas over the next day or so. Minimum RH values are also expected to be critically low, but the greener antecedent ground conditions should preclude fire weather concerns. As we move into next week, ensemble means support a large scale trough over the Pacific Northwest, with uncertainty in its amplitude. The result will likely be a somewhat unsettled southwesterly flow aloft for near normal temperatures and a day to day slight chance for showers. -RCG && .PRELIMINARY POINT TEMPS/POPS... GTF 88 55 93 60 / 0 0 0 20 CTB 87 55 90 58 / 0 0 0 10 HLN 91 58 95 62 / 0 0 0 20 BZN 86 52 92 55 / 0 0 0 10 WYS 80 40 84 43 / 0 0 0 10 DLN 85 52 89 54 / 0 0 0 10 HVR 90 60 96 62 / 0 0 0 10 LWT 84 55 91 59 / 0 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:47 PM MDT | Special Weather Statement | TFX | Teton | 28 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.